Indiana, 2001

Hail in Indiana, June 19, 2001

June 19, 2001 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 19, 1:38 PM CST, 6 hours 13 minutes earlier.

Area forecast discussion, Jun 19, 1:38 PM CST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
238 PM CDT TUE JUN 19 2001

POP CHANCES/TEMPS IN THE SHORT TERM...AS WELL LIKELIHOOD OF RAIN IN
EARLY NEXT WEEK WILL BE THE TRICKY PART OF THIS FORECAST PACKAGE.
NCEP BACKUP TEST ADDING TO THE EXCITEMENT...WITH SUBSTITUTION OF
NAVY NOGAPS/AFWA MM5/FSL RUC2 FOR REGULAR SUITE OF AVN/ETA/NGM
GUIDANCE. MRF...BOTH 00Z RUN AND ENSEMBLE SHOW SIGNIFICANT DEVIATION
FROM CLOSED LOW ACRS TN/KY ON MONDAY...NOW SHOWING RIDGE CENTER NOW
IN ITS PLACE. I AM NOT CERTAIN WHAT TO BELIEVE REGARDING POTENTIAL
FOR CONVECTION NEXT WEEK WITH PROGRESSIVE PTTN NOW IN 00Z RUN OF THE
MRF.

06Z ETA AND 12Z MM5 RUN SUGGESTED BEST COVERAGE OF AFTN CONVECTION
WOULD BE ACRS SWRN IN AND NWRN KY...HOWEVER..MAIN CONVECTION HAS
BEEN DEVELOPING ALONG CONVERGENCE ZONE SWD OF OUTFLOW FROM
CONVECTION MUCH FURTHER TO THE N. SRN EXTENT OF THIS BOUNDARY AT 19Z
STRETCHED FROM MCLEANSBORO AND VIENNA ILLINOIS...SW TOWARD DEXTER MO.
ANTICIPATE THAT REMAINING CONVECTION WILL LIKELY DISSIPATE S OF THIS
LINE AROUND DUSK...SO WILL NEED TO MAKE SOME MENTION IN CURRENT ZONE
PACKAGE. MOST OF THE SIGNFICANT CONVECTION IN WRN KY WAS NOTED ALONG
ON LEADING EDGE OF NARROW THETA-E RIDGE FROM LA AND AR INTO THE MO
BOOTHEEL. NWRN PTN OF AMS IS SOMEWHAT CAPPED...SO WILL LIKELY NOT
SEE ANY SIGNIFICANT CONVECTION UNTIL LATE TONIGHT...AS PER CURRENT
FORECAST.

WILL STILL KEEP THE BEST CHANCES FOR PCPN WED AND WED NIGHT...BUT
WILL TAPER MENTION TO MORNING HOURS FOR KY FOR THURSDAY. HIGH
PRESSURE SHOULD MOVE IN BOLDLY FROM FRIDAY THROUGH EARLY MONDAY.
WILL SHAVE BACK MAX/MIN TEMPS THROUGH SUN. ALTHOUGH IT MAY BE A
MISTAKE...WILL DROP MENTION OF SHRA/TSRA FOR MONDAY. I WOULD LIKE TO
SEE MORE RUN TO RUN CONSISTENCY OF MRF/AVN FOLLOWING NCEP BACKUP
TEST.

.PAH...NONE.

SMITH

In the hours before

Local storm report, Jun 19, 3:33 PM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
433 PM CDT TUE JUN 19 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    SALEM                     KY   .75 INCH HAIL
06/19/01   LIVINGSTON                     NUMEROUS SMALL LIMBS DOWN.
                                          REPORTED BY EOC.

KH
Special weather statement, Jun 19, 6:47 PM CST, 1 hour 4 minutes before
INZ081-082-085>088-KYZ018-019-200200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
747 PM CDT TUE JUN 19 2001

...THUNDERSTORMS IN AND AROUND THE EVANSVILLE METRO AREA...

AT 745 PM...PADUCAH RADAR SHOWED SCATTERED THUNDERSTORMS JUST NORTH
AND WEST OF EVANSVILLE INDIANA...ESPECIALLY FROM NEAR POSEYVILLE TO
AROUND DARMSTADT. THE STORMS WERE MOVING SLOWLY NORTHEAST.

YOU CAN EXPECT LOCALLY HEAVY RAIN TO BE THE MAIN THREAT WITH THESE
STORMS AS THEY AFFECT COMMUNITIES MAINLY NORTH OF EVANSVILLE...FROM
PRINCETON TO OAKLAND CITY AND ELBERFIELD...BY 900 PM. HOWEVER...AN
ISOLATED STRONGER STORM COULD PRODUCE WIND GUSTS TO 40 MPH OR
POSSIBLY EVEN SOME SMALL HAIL.

DH
Special weather statement, Jun 19, 7:39 PM CST, 12 minutes before
INZ081-082-085>088-KYZ018-019-200230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
839 PM CDT TUE JUN 19 2001

...THUNDERSTORMS MAINLY NORTH OF THE EVANSVILLE METRO AREA...

AT 835 PM...PADUCAH RADAR SHOWED SCATTERED THUNDERSTORMS MAINLY NORTH
OF EVANSVILLE INDIANA...ESPECIALLY FROM AROUND PETERSBURG AND
WINSLOW...EXTENDING SOUTH AND WEST THROUGH FRANCIS TO NEAR
DARMSTADT. THE STORMS CONTINUE TO MOVE SLOWLY NORTHEAST.

YOU CAN EXPECT LOCALLY HEAVY RAIN TO BE THE MAIN THREAT WITH THESE
STORMS AS THEY AFFECT COMMUNITIES FROM PETERSBURG AND WINSLOW...TO
OAKLAND CITY...SOMERVILLE...AND MACKEY...BY 930 PM. HOWEVER...AN
ISOLATED STRONGER STORM COULD PRODUCE WIND GUSTS TO 40 MPH OR HAIL
1/4 TO 1/2 INCH IN SIZE.

SEVERAL REPORTS OF 1/4 TO 1/2 INCH SIZED HAIL IN PIKE COUNTY WITHIN
LAST HOUR

DH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pike

When
June 19, 7:51 PM CST
Where
Pike County, Winslow
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.383, -87.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248462.